Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 142, NWS Shreveport, LA

July 3, 2014Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2014, 7:25 PM CDT for Angelina County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 7:25 PM CDT (00:25 UTC)
Expired
Jul 3, 2014, 8:15 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Angelina County, TX

The radar

The Ft Polk radar (KPOE), 166 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:30 PM CDTTSTM WND DMG3 E Burke, TXPUBLIC REPORTED TREES DOWN ON A POWER LINE ON FARM TO MARKET ROAD 819.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS54 KSHV 040025
SVRSHV
TXC005-040115-
/O.NEW.KSHV.SV.W.0142.140704T0025Z-140704T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF DIBOLL...

* UNTIL 815 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DIBOLL...AND MOVING SOUTH
  AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3109 9464 3108 9466 3110 9470 3110 9474
      3114 9485 3116 9486 3120 9487 3130 9478
      3123 9458 3106 9458
TIME...MOT...LOC 0025Z 014DEG 6KT 3122 9472

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:58 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 3, 3:58 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU JUL 3 2014

.DISCUSSION...
THE COOL FRONT CONTINUES TO EASE INTO THE SOUTHWEST HALF OF THE
CWA AS INDICATED BY THE CU FIELD AND POPCORN SHOWERS AHEAD OF THE
FRONT. DEW POINTS ARE STILL HIGH BEHIND THE CONVECTION...BUT FALLING
AND THERE IS LITTLE IF ANY CONVERGENCE AHEAD OF THE FRONT. THE
BEST FEATURE IS THE DIVERGENCE ALOFT. ALSO...A PRE FRONTAL TROUGH
REALLY A REMNANT MCS...IS FIRING THUNDERSTORMS SOME STRONG NEAR
CONROE. AT ANY RATE...OUR COVERAGE AS BLEAK AS IT IS WILL LINGER
FOR THE DAYLIGHT HOURS WHILE SINKING SOUTHWESTWARD. OUR VAD IS
SHOWING DEEP NORTHERLY FLOW IN PLACE ALREADY. SKIES WILL BECOMING
PARTLY CLOUDY WITH BELOW AVERAGE LOW AND HIGHS FOR THE HOLIDAY
WEEKEND. NOT MUCH EXPECTED FROM THE DEPARTING RAIN AND PERHAPS NOT
AGAIN UNTIL EARLY NEXT WEEK WITH AFTERNOON ISOLATED THUNDER
RETURNING OFF OF THE GULF AS UPPER LEVEL HEIGHTS SLOWLY RISE. /24/

&&

.PREV DISCUSSION... /ISSUED 145 PM CDT THU JUL 3 2014/

DISCUSSION...
THE COOL FRONT IS ABOUT HALF WAY ACROSS THE CWA FROM NEAR MOUNT
PLEASANT TX TO NEAR SHREVEPORT AND EDGING ACROSS I-20 DOWN TO NEAR
MONROE. THE NEW CU FIELD IS A BIT FARTHER SOUTH AHEAD OF THE FRONT
WHICH IS DRIFTING TO THE SOUTH AND SOUTHWEST. SUBSIDENT AIR OVER
NE TX WHICH HAS SPREAD OVER INTO NORTHWEST LA FROM THIS LATE
MORNINGS DECAY. LOWER DEW POINTS WILL EVENTUALLY SPREAD SOUTH OF
I-20 LATER THIS AFTERNOON ON NORTHEASTERLY WINDS.

SO FAR THE ONLY NEW CONVECTION IS ON OUR CORNERS NEAR MINEOLA AND
JENA. MEANWHILE...THE OUTFLOW SOUTH OF OUR TEXAS COUNTIES HAS NEW
DEVELOPMENT WILL CONTINUE TO CUT OFF MOISTURE INTO NORTHEAST AND
DEEP EAST TEXAS TOO...BUT WITH A BIT OF DIVERGENCE ALOFT AND
HEATING WILL KEEP SLIGHT CHANCE WORDING CLOSE TO THE FRONT THROUGH
THE AFTERNOON.

PREV DISCUSSION... /ISSUED 1253 PM CDT THU JUL 3 2014/

AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE 18Z TAF PERIOD. A WEAK
SFC FRONT CONTINUES TO MIX S ACROSS E TX/N LA EARLY THIS
AFTERNOON...AND EXTENDS FROM NEAR A INJ...TO CRS...TO JUST S OF
TYR/GGG AND INTO N LA JUST S OF THE I-20 CORRIDOR S OF SHV AND
MLU. HAVE STARTED TO SEE A SCT CU FIELD DEVELOP JUST S OF THIS
BNDRY...WITH SFC HEATING/RESULTANT INSTABILITY ALLOWING FOR THE
POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON MAINLY
OVER DEEP E TX/SRN SECTIONS OF NCNTRL LA. AN OUTFLOW BNDRY FROM
EARLIER CONVECTION OVER NE TX HAS SCOURED THE AIR MASS OVER DEEP E
TX AND HAS PULLED UP STATIONARY OVER CNTRL AND SE TX...THUS
FOCUSING MORE SCT CONVECTION OVER THESE AREAS. GIVEN WHAT HAS
HAPPENED...AND THE LIMITED FORCING ALONG THE SFC FRONT...WILL
KEEP ANY MENTION OF CONVECTION OUT OF THE LFK TERMINAL FOR THE
PERIOD...BUT MAY HAVE TO AMEND SHOULD CONVECTION THREATEN THIS
AREA. FARTHER N...WILL SEE CONVECTIVE DEBRIS IN THE FORM OF
AC/CIRRUS AFFECT MUCH OF THE REGION THIS AFTERNOON AS CONVECTION
NEAR/JUST S OF THE RED RIVER IN N TX PERSISTS. THIS DEBRIS SHOULD
THIN THIS EVENING...ALTHOUGH THE CIRRUS SHOULD PERSIST THROUGH THE
END OF THE TAF PERIOD. THE SFC FRONT IS EXPECTED TO PULL UP
STATIONARY TONIGHT OVER SE TX/SRN LA...WHICH MAY RESULT IN AT
LEAST ISOLATED CONVECTION PERSISTING OVERNIGHT OVER THESE
AREAS...S OF LFK. ENE WINDS 5-10KTS THIS AFTERNOON WILL DIMINISH
BELOW 5KTS AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  90  66  92  69 /  10  10  10  10  10
MLU  63  87  63  90  65 /  10  10  10  10  10
DEQ  60  88  62  90  65 /  10  10  10  10  10
TXK  64  88  64  90  68 /  10  10  10  10  10
ELD  61  87  60  90  63 /  10  10  10  10  10
TYR  67  90  68  92  71 /  20  10  10  10  10
GGG  66  90  66  92  69 /  10  10  10  10  10
LFK  70  90  68  93  69 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Jul 3, 1:15 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT THU JUL 3 2014

ARZ059-070-071-LAZ001>003-010>014-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-041815-
LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
115 PM CDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARKANSAS...FOR SOME OF NORTHWEST AND MUCH NORTH CENTRAL
LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR EXTREME
SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF A WEAK COOL FRONT OVER PARTS OF THE FOUR STATE
AREA TODAY. THE FRONT STRETCHES FROM IDABEL OKLAHOMA...TO MOUNT
PLEASANT TEXAS...TO MINDEN LOUISIANA...TO MONROE AND IS DRIFTING
TO THE SOUTH AND SOUTHWEST. ANY ISOLATED THUNDERSTORMS MAY PRODUCE
BRIEF HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANY CHANCE FOR ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PARTS
OF DEEP EAST TEXAS THROUGH FRIDAY AND THEN REALLY DIMINISH FOR THE
BALANCE OF THE HOLIDAY WEEKEND. ISOLATED AND MAINLY AFTERNOON
THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-060-061-072-073-LAZ004>006-041815-
SEVIER-HOWARD-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-CLAIBORNE-
LINCOLN-UNION LA-
115 PM CDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL ARKANSAS AND
FAR NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE HOLIDAY WEEKEND LOOKS VERY NICE AND DRY. ISOLATED AND MAINLY
AFTERNOON THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Jul 3, 5:12 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUL 3 2014

LAZ018-032300-
NATCHITOCHES-
512 PM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CHOPIN AND GORUM...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COLFAX...MOVING
SOUTHEAST AT 5 MPH ALONG AND NEAR INTERSTATE 49 IN SOUTHERN
NATCHITOCHES PARISH. THIS STORM WILL AFFECT MILE MARKERS 111 NORTH
THROUGH MILE MARKER 116 INCLUDING CHOPIN. ANOTHER STRONG THUNDERSTORM
WAS LOCATED NEAR GORUM ALSO MOVING SOUTHEAST.

VERY HEAVY DOWNPOURS OF RAINFALL REDUCING VISIBILITIES...DEADLY
LIGHTNING...DIME SIZE HAIL...AND WINDS AROUND 40-45 MPH ARE EXPECTED
WITH THIS STORM ALONG INTERSTATE 49.

06
Special weather statement, Jul 3, 5:25 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT THU JUL 3 2014

TXZ152-032315-
NACOGDOCHES-
525 PM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     DOUGLASS...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM TO THE EAST OF DOUGLASS ALONG
STATE HIGHWAY 21...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
AFFECT AREAS ALONG AND TO THE SOUTHWEST OF STATE HIGHWAY 21 AND
TO THE NORTHWEST OF STATE HIGHWAY 7.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH LOCALLY HEAVY DOWNPOURS AND DEADLY LIGHTNING.

06
Local storm report, Jul 3, 7:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     6 ESE WELLS             31.45N  94.86W
07/03/2014                   ANGELINA           TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED TREES AND POWER LINES DOWN IN
            THE POLLOCK AREA NEAR THE HWY 7 AND HWY 69 INTERSECTION.

&&

EVENT NUMBER SHV1400432

20
Special weather statement, Jul 3, 7:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT THU JUL 3 2014

TXZ165-040115-
ANGELINA-
718 PM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     DIBOLL...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIBOLL...MOVING SOUTHWEST AT 5
MPH.

VERY HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES TO NEAR
ZERO...DEADLY LIGHTNING...MOTHBALL SIZE HAIL...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.

06

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.